Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 11, NWS Lincoln, IL

November 25, 202535 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Nov 25, 2025, 2:14 AM CST for 35 counties in Illinois. It took effect at Nov 26, 2025, 12:20 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2025, 2:14 AM CST (08:14 UTC)
In effect from
Nov 26, 2025, 12:20 AM CST
Expired
Nov 26, 2025, 6:00 PM CST
In force
18 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS73 KILX 250814
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
214 AM CST Tue Nov 25 2025

ILZ027>031-036>038-040>046-252100-
/O.NEW.KILX.WI.Y.0011.251126T0900Z-251127T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-
Including the cities of Galesburg, Bloomington, Danville, Toulon,
Champaign, Urbana, Havana, Lincoln, Rushville, Lacon, Pekin,
Canton, Normal, Clinton, Monticello, Peoria, and Eureka
214 AM CST Tue Nov 25 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West-northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Copple
6 follow-up statements
144 
WWUS73 KILX 251129
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
529 AM CST Tue Nov 25 2025

ILZ027>031-036>038-040>046-252100-
/O.NEW.KILX.FG.Y.0018.251125T1200Z-251125T1600Z/
/O.CON.KILX.WI.Y.0011.251126T0900Z-251127T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-
Including the cities of Galesburg, Bloomington, Danville, Toulon,
Champaign, Urbana, Havana, Lincoln, Rushville, Lacon, Pekin,
Canton, Normal, Clinton, Monticello, Peoria, and Eureka
529 AM CST Tue Nov 25 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...For the Dense Fog Advisory, visibility one quarter to one 
  half mile in dense fog. For the Wind Advisory, west-northwest 
  winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...For the Dense Fog Advisory, until 10 AM CST this morning. 
  For the Wind Advisory, from 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Low 
  visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

ILZ047>051-053-251600-
/O.NEW.KILX.FG.Y.0018.251125T1200Z-251125T1600Z/
Cass-Menard-Scott-Morgan-Sangamon-Macon-
Including the cities of Jacksonville, Springfield, Beardstown,
Decatur, Petersburg, and Winchester
529 AM CST Tue Nov 25 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Macon, Menard, Sangamon, Cass, Morgan, and Scott Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

Copple
697 
WWUS73 KILX 251511
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
911 AM CST Tue Nov 25 2025

ILZ027>031-036-037-040>044-252100-
/O.CAN.KILX.FG.Y.0018.000000T0000Z-251125T1600Z/
/O.CON.KILX.WI.Y.0011.251126T0900Z-251127T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-De Witt-Piatt-
Including the cities of Lacon, Lincoln, Pekin, Galesburg, Canton,
Rushville, Clinton, Monticello, Toulon, Eureka, Havana, and
Peoria
911 AM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central and west central Illinois.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ047>051-053-251615-
/O.CAN.KILX.FG.Y.0018.000000T0000Z-251125T1600Z/
Cass-Menard-Scott-Morgan-Sangamon-Macon-
Including the cities of Decatur, Jacksonville, Beardstown,
Springfield, Winchester, and Petersburg
911 AM CST Tue Nov 25 2025

...DENSE FOG ADVISORY IS CANCELLED...

Visibility has risen above a half mile in most locations, and 
continued improvement is expected over the next few hours.

$$

ILZ038-045-046-252100-
/O.CON.KILX.FG.Y.0018.000000T0000Z-251125T1600Z/
/O.CON.KILX.WI.Y.0011.251126T0900Z-251127T0000Z/
McLean-Champaign-Vermilion-
Including the cities of Bloomington, Champaign, Normal, Danville,
and Urbana
911 AM CST Tue Nov 25 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS 
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...For the Dense Fog Advisory, visibility one quarter to one 
  half mile in dense fog. For the Wind Advisory, west winds 20 to 30 
  mph with gusts up to 50 mph expected.

* WHERE...McLean, Champaign, and Vermilion Counties.

* WHEN...For the Dense Fog Advisory, until 10 AM CST this morning. 
  For the Wind Advisory, from 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. Low 
  visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

Erwin
246 
WWUS73 KILX 251559
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
959 AM CST Tue Nov 25 2025

ILZ038-045-046-260000-
/O.EXP.KILX.FG.Y.0018.000000T0000Z-251125T1600Z/
/O.CON.KILX.WI.Y.0011.251126T0900Z-251127T0000Z/
McLean-Champaign-Vermilion-
Including the cities of Bloomington, Champaign, Normal, Danville,
and Urbana
959 AM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...McLean, Champaign, and Vermilion Counties.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Travel difficulties will be most pronounced 
  on north-south oriented roads, such as I-55, I-57, and I-39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ047>057-061>063-066>068-071>073-260000-
/O.EXA.KILX.WI.Y.0011.251126T0900Z-251127T0000Z/
Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-
Crawford-Clay-Richland-Lawrence-
Including the cities of Jacksonville, Springfield, Marshall,
Olney, Newton, Charleston, Tuscola, Mattoon, Shelbyville,
Winchester, Taylorville, Lawrenceville, Decatur, Beardstown,
Paris, Petersburg, Robinson, Sullivan, Flora, Greenup, and
Effingham
959 AM CST Tue Nov 25 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of central and southeast Illinois.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Travel difficulties will be most pronounced 
  on north-south oriented roads, such as I-55 and I-57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ027>031-036-037-040>044-260000-
/O.CON.KILX.WI.Y.0011.251126T0900Z-251127T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-De Witt-Piatt-
Including the cities of Lacon, Lincoln, Pekin, Galesburg, Canton,
Rushville, Clinton, Monticello, Toulon, Eureka, Havana, and
Peoria
959 AM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central and west central Illinois.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Travel difficulties will be most pronounced 
  on north-south oriented roads, such as I-55 and I-57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Erwin
401 
WWUS73 KILX 251923
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
123 PM CST Tue Nov 25 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-261000-
/O.CON.KILX.WI.Y.0011.251126T0900Z-251127T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Jacksonville, Lacon, Champaign,
Springfield, Marshall, Eureka, Olney, Newton, Charleston,
Galesburg, Tuscola, Mattoon, Shelbyville, Winchester, Toulon,
Urbana, Havana, Peoria, Taylorville, Lawrenceville, Decatur,
Beardstown, Lincoln, Paris, Clinton, Rushville, Monticello,
Petersburg, Pekin, Robinson, Bloomington, Normal, Danville,
Sullivan, Flora, Greenup, Effingham, and Canton
123 PM CST Tue Nov 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of central and southeast Illinois.

* WHEN...From 3 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Travel difficulties will be most pronounced 
  on north-south oriented roads, such as I-55, I-57, and I-39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Erwin
316 
WWUS73 KILX 260620
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1220 AM CST Wed Nov 26 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-270000-
/O.EXT.KILX.WI.Y.0011.251126T0620Z-251127T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Lincoln, Urbana, Flora, Bloomington,
Decatur, Normal, Danville, Beardstown, Newton, Lacon,
Taylorville, Monticello, Marshall, Winchester, Jacksonville,
Sullivan, Mattoon, Canton, Clinton, Springfield, Robinson,
Tuscola, Galesburg, Havana, Effingham, Eureka, Paris, Olney,
Shelbyville, Pekin, Toulon, Rushville, Petersburg, Charleston,
Champaign, Greenup, Peoria, and Lawrenceville
1220 AM CST Wed Nov 26 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, southeast, and west 
  central Illinois.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Copple
276 
WWUS73 KILX 262351
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
551 PM CST Wed Nov 26 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-270100-
/O.EXP.KILX.WI.Y.0011.000000T0000Z-251127T0000Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-
Clay-Richland-Lawrence-
Including the cities of Lacon, Bloomington, Newton, Greenup,
Effingham, Eureka, Havana, Winchester, Champaign, Pekin, Peoria,
Lawrenceville, Monticello, Taylorville, Urbana, Marshall,
Robinson, Flora, Tuscola, Shelbyville, Springfield, Charleston,
Olney, Decatur, Sullivan, Lincoln, Toulon, Normal, Clinton,
Danville, Rushville, Petersburg, Mattoon, Canton, Jacksonville,
Galesburg, Beardstown, and Paris
551 PM CST Wed Nov 26 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

West-northwest winds will continue to gust to around 30 to 35 mph at 
times late this evening and overnight, but have fallen below 
advisory criteria.

$$

Deubelbeiss

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Nov 24, 11:02 PM CST, 3 hours 12 minutes earlier. Its key messages:

  • Gloomy conditions continue, with widespread rain overnight (90% chance) and areas of fog and drizzle lingering into Tuesday. Widespread dense fog is unlikely tonight, with just a 20-30% chance of visibility below a half mile.
  • Strong northwesterly wind gusts are expected on Wednesday, with a 60-80% chance for gusts over 40 mph. A Wind Advisory may be needed. The greatest impact of the winds will be felt on north- south oriented roadways like I-55, I-57, and I-39.
  • A cold front moves through Tuesday night, resulting in sharply colder conditions for Wednesday through Friday. Highs for Thanksgiving will only be in the 30s.
  • A weekend system is expected to bring a mix of precip, including rain and snow. The exact timing, precipitation types, and accumulation amounts remain subject to change, but there is a 20-50% chance of 2" of snow. Those with travel plans this weekend should continue to monitor for updates.
Area forecast discussion, Nov 24, 11:02 PM CST, 3 hours 12 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1102 PM CST Mon Nov 24 2025

.KEY MESSAGES...

- Gloomy conditions continue, with widespread rain overnight (90%
  chance) and areas of fog and drizzle lingering into Tuesday.
  Widespread dense fog is unlikely tonight, with just a 20-30%
  chance of visibility below a half mile.

- Strong northwesterly wind gusts are expected on Wednesday, with
  a 60-80% chance for gusts over 40 mph. A Wind Advisory may be
  needed. The greatest impact of the winds will be felt on north-
  south oriented roadways like I-55, I-57, and I-39.

- A cold front moves through Tuesday night, resulting in sharply
  colder conditions for Wednesday through Friday. Highs for
  Thanksgiving will only be in the 30s.

- A weekend system is expected to bring a mix of precip, including
  rain and snow. The exact timing, precipitation types, and
  accumulation amounts remain subject to change, but there is a
  20-50% chance of 2" of snow. Those with travel plans this
  weekend should continue to monitor for updates.

&&

.UPDATE...
Issued at 900 PM CST Mon Nov 24 2025

Although batches of precipitation have moved through central IL
already this evening, the main rainfall remains poised to the west
ahead of an upper level trough axis moving into western MO at this
time. Latest high res models continue to advertise rainfall
amounts by Tuesday morning around a quarter inch over most of
central IL. Radar shows this main batch should begin to move into
areas southwest of springfield in the next hour, but models
suggest closer to midnight near I-74. Lows of mid to upper 40s,
not far below current values, still look on track. Updates this
evening mainly for earlier disorganized batches of precipitation
in warm advection regime ahead of main trough.

37

&&

.DISCUSSION...
Issued at 144 PM CST Mon Nov 24 2025

A rather active pattern will exist over the next week as upper
flow remains unblocked. The key items include rain/fog over the
next 24 hours, windy conditions on Wednesday-Thursday, and a snow
chance over the weekend.

*** THROUGH TUESDAY NIGHT ***

Gloomy conditions appear likely to persist through at least late
morning, if not midday, on Tues. A shortwave was located over S KS
Mon afternoon, with the associated sfc low over OK. This system
will lift northeast towards IL tonight. Forecast soundings show
the atmospheric column becoming deeply saturated, as WAA and LLJ
forcing lead to rain overspreading the region. The latest CAMs
suggest rain will be most widespread between about midnight and 3
AM east of the IL River (80-90% chance). Modest rainfall totals
are expected through sunrise on Tues, with a 50-70% chance of
exceeding a quarter inch (highest south of I-70), but less than a
10% chance of exceeding one inch. The thick cloud cover will limit
nocturnal cooling, resulting in seasonably mild low temps in the
mid/upper 40s.

Forecast soundings show persistent low-level saturation well into
the day on Tues, so the thinking is stratus, fog, and perhaps
drizzle will be a common feature into Tues AM. Some patchy dense
fog can't be ruled out, but guidance is not as widespread with the
dense fog as it was Mon AM. HREF guidance has a 20-30% chance of
visibility below a half mile. With widespread cloud cover
expected, nudged highs a bit cooler for tomorrow, still in the
50s.

Tonight's low pressure system will be followed quickly behind by a
wave digging over the northern Plains, deepening as it does so.
This will result in a sfc low tracking across central WI Tues PM,
sending a strong cold front barreling across IL late Tues eve. A
broken line of rain is expected to accompany the front (20-50%
chance), but instability values are very low (less than 100 J/kg)
so it appears unlikely we'll hear any rumbles of thunder. Temps
will drop sharply Tues night, as breezy west-northwesterly winds
advect a much cooler airmass into the region. By early Wed AM, air
temps are forecast to be around freezing, while the winds will
drop apparent temps into the low 20s.

*** WEDNESDAY - FRIDAY ***

After the aforementioned cold front moves through Tues night,
well below normal temps are expected to persist through Fri with
highs near 40 on Wed, then firmly in the 30s for Thurs/Fri. These
temperature values are more typical of late December/early January.
From Wed AM through the daytime hours on Friday, precip chances
are less than 15%.

In addition to temps, the other concern is strong west-
northwesterly wind gusts, particularly on Wed as the deepening
low over the Great Lakes results in a tight pressure gradient
across the Midwest. Both pressure rises and diurnally-driven
mixing will support vertical transport of strong winds at the top
of the boundary layer down to the sfc. Fcst soundings suggest
40-50 mph gusts are firmly in the range of outcomes, and ECMWF Ens
supports this with an 80% chance for peak gusts over 40 mph from
Fulton to Edgar Counties and northward. While the probability of
exceeding wind advisory criteria (gusts over 45 mph) is marginal
(20-40%), would not be surprised if an advisory is eventually
issued due to potential impacts on a high travel day. Regardless
of whether or not a wind advisory is issued, those with travel
plans on Wed should be prepared for gusty winds, especially if
traveling on north-south oriented interstates like I-55, I-57, and
I-39. Similar or slightly stronger wind gusts are expected as you
travel northward on Wednesday, while gusts gradually weaken
further to the south.

Wind speeds/gusts will gradually trend weaker each day as the sfc
low shifts away, but Thanksgiving will remain somewhat breezy with
peak gusts as high as 30 mph. Given the combination of cold
airmass and breezy winds, those with outdoor plans Thanksgiving
morning (Turkey trots, parades, etc) will need to bundle up, as
apparent temps are expected to be in the teens. The coldest temps
are actually expected Fri AM, as broad sfc high pressure setups
near the I-29 corridor (far eastern Plains). This will lead to
better radiational cooling, dropping air temps into the teens Fri
AM.

*** WEEKEND SYSTEM ***

A potentially impactful system continues to appear possible this
weekend, with wintry precip accumulations in the range of
outcomes. It's important to note, however, that this system is
still well offshore of the CONUS in the form of a smattering of
upper disturbances currently positioned near the Aleutians
Islands (over 2,000 miles away).

Given the importance of both precip timing and low-level
thermodynamic profile with a system like this, the specific
evolution remains low confidence at this range. We continue to
lean heavily on ensemble guidance for messaging. The ECMWF and its
ensemble are the faster (and snowier) solution, with the ensemble
showing a 50-80% chance of 3" of snow north of I-70 over the
weekend. (Conversely, the GEFS is at 20-40% chance of over 3").
The ECMWF-based "shift of tails" also highlights much of the ILX
CWA, indicating that at least 10% of ensemble members depict an
extreme event. The NBM 90th percentile snowfall (10% chance of
higher) captures some of these more extreme outcomes, suggesting
values as high as 5-8" are possible in a reasonable worst case
scenario. On the flip side, the NBM 10th percentile (90% chance of
higher) has virtually no snowfall, which is a good encapsulation
of the ongoing uncertainty with this system. For the sake of
monitoring trends in the deterministic data, will note that
current forecast soundings show WAA leading to the development of
a low-level warm nose, but sfc temps also quickly rise around the
same time, resulting in little to no window of freezing rain (just
rain or snow). That's not to rule out freezing rain, but simply
note that current guidance doesn't depict it as much of a concern.
The NBM probability of a trace of ice is less than 10% area-wide
through the weekend.

Those with travel plans this weekend are urged to monitor
forecast updates as this system comes into better focus.

Erwin

&&

.AVIATION...  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1102 PM CST Mon Nov 24 2025

Rain will spread across the central IL terminals by 07Z, bringing
a decreasing trend in cigs to LIFR by 07Z-10Z and IFR to MVFR
vsby. As rain diminishes early in the morning, drizzle and fog is
expected to linger, with LIFR conditions continuing for several
hours. Improvement is expected to be very gradual, with IFR not
expected to be reached until after 19Z-21Z. Continued improvement
looks on track for very late afternoon to evening, with potential
for at least brief VFR Tuesday evening. Another cold front will
arrive after 00Z, bringing a chance for rain and an increase in
winds. Winds S-SE 5-10 kts becoming light and variable by 12Z.
Winds becoming W 5-10 kts by around 18Z, increasing to 12-16 kts
with gusts up to 25 kts by 03Z-05Z.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 24, 2:39 PM CST, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
239 PM CST Mon Nov 24 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-252045-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
239 PM CST Mon Nov 24 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Low clouds and patchy fog will once again develop overnight into
Tuesday. There is currently a low (20-30%) chance of visibility
falling below one-half mile.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

West-northwest winds with gusts up to 45 mph are expected on
Wednesday. This may cause travel difficulties, especially for high
profile vehicles.

There is a growing signal for accumulating snow Friday night into
Saturday. The probability for 2 inches or more is 20 to 40 percent.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

MJA

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 5:29 AM CSTDense Fog AdvisoryILXCass, Champaign, DeWitt, Fulton, Knox, Logan and 15 more5 hr

Nearby

Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.